Tags

, , , , , , ,

*This is my final update on the IUD Mirena. If you aren’t interested…well…uhm…don’t read 😉 But if you do read…it’s a looooong post*

The last time I posted an update it was 3 months into having Mirena. You can read about it here.

It has been a year and some change. While some of my issues with Mirena got better (cramps became less and less, blood flow decrease to heavy spotting) a lot of other issues, or side effects began to take shape.

When doing research on Mirena it is evident that you will have a 50% chance of loving it or 50% chance of hating it.  With periods that were heavy spotting (too light for a tampon but too heavy for a pantyliner) for 12-15 days , then having 14 days of horrible mood swings followed by the 12-15 days of spotting I was smack in the middle.

After I started going to the gym (July) and really focusing on what I was eating I become frustrated that I wasn’t losing weight. Granted I wasn’t a gym rat but I was walking more, taking the steps instead of the escalator. My diet was 900 calories when it should have been 1200. A month of doing that and to see the same number OR higher on the scale pissed me off and got me thinking.

When DID I start to put on the weight???

When I got Mirena…

I’ve read some women say they didn’t/don’t experience any weight gain. But I also read A LOT of women say that they did. Then I read those same women talk about their mood swings, acne (I didn’t get a lot of breakouts, just once a month-surprise surprise) but the acne took forever to go away. Just like the women were saying on various forums.

I didn’t really make the connection until I began seeing post about other side effects. The side effects that get glossed over.

Depression, short term memory loss, fatigue, dizziness, migraines (I already suffer with), low sex drive, short temper, emotional mess, excessive sweating, weight gain, and acne

Granted these are the side effects. Every form of medication has them. Side effects are also supposed to lessen the longer you use a medication. In this case the longer I had the IUD in the less I should have been affect by these side effects…that wasn’t the case. As I look back on my time with Mirena I can see the pattern of my side effects grow or deepen, however you want to see it.

The pros and cons of keeping Mirena came into question when I started dating. Low sex drive, weight gain, depression, mood swings, 12-15 day periods…who cares about that when you’re alone? It’s an annoyance but dating it became a hindrance.

My main reasons for getting the IUD was to lessen my flow and heavy cramps. I always had a normal cycle. 5 days with a nice 3 week interval. I could go back to that if it meant losing half of the Mirena side effects.

My main reasons for taking the IUD out were the weight gain, low sex drive, and 12-15 day periods. I wasn’t sure my depression was all to be blamed as a side effect or the result of weight gain and my inability to sustain a happy mood.

Regardless I took it out 13 days ago…I don’t care what anyone says…from the moment I left my doctors office I had a pep in my step that I hadn’t felt in MONTHS. It was like the dark cloud that was hovering over me was slowly retreating back.

Could it be wishful thinking…I would say that but in the last 13 days I lost 5lbs. That alone makes the removal worth it. Women who believed their weight gain was because of Mirena did report weight loss as quick as within a week once it was removed.

The day after removal I got my period with minimal cramps, moderate to heavy blood flow and it last 10 days. That made me happy. My sex drive is up, my migraines have stopped. The little things that used to set me off haven’t. I can remember what I did last night. My deodorant is working again, lol.

It sucks that my experience wasn’t as great as others (waves to sister) Even saying that because everyone is different I wouldn’t discount Mirena if you are looking for an IUD.

The makers of Mirena have a “little sister” IUD called Skyla. I’m thinking of getting it or not. But now that I am dating the prevention of pregnancy plays a factor in what I chose next. My doctor gave me a Rx for Ortho Micronor. Besides the side effects (similar to Mirena) the fact that I HAVE to take the pill the same time each day freaks me out a little.

*If you have experiences with Mirena or any IUD comment below*

Until next time,

xo